Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Diagnosed with lichen planus. Taking steroids. What is the permanent remedy ?

DOCTOR OF THE MONTH - Jul 2012
Jul 2012
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1993
Answered : 1196 Questions
Question
I have lichen planus on my hands. It started on its own. I consulted a skin specialist and he prescribed steroid tablets and cream. I took it for 15 days and then stopped it as i was worried as to the intake of steroids. Till the time I took the medicine my allergy was fine, however after quitting, the allergy has surfaced up again. Please prescribe me medicine which can cure this allergy and which does not affect my health.
Posted Tue, 23 Apr 2013 in Skin Hair and Nails
 
 
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
Apologies for the delay..apparently a glitch..typed you a long note & got deleted :(
Anyways, Lichen Planus is NOT an allergy. It is an inflammatory papulosquamous skin disorder. It is annoying & sometimes intensely itchy.
I understand your fear of systemic steroids. Perhaps you can consider an alternative & use local/topical steroids & an antihistamine like levocetrizine 10mg at 6 pm evenings that will give you symptomatic relief as in most cases Lichen Planus is self-limiting.
Trust this will have helped calm your nerves & given you a sense of direction. Dont worry all is well...but please do not stop medications suddenly without consulting your doctor as it may have a 'rebound ' phenomenon such as you are currently experiencing.
Good Luck & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with lichen planus. Taking steroids. What is the permanent remedy ? 4 minutes later
Thanks for the reply XXXXXXX

Can you please suggest name of a local/topical steroids so that I can buy it and use it and will applying zincoterm help
 
 
Answered by Dr. Praveen Rodrigues 2 minutes later
Hi there. Apologies but am Dr Praveen; not XXXXXXX ..i do trust you were not looking for some XXXXXXX in particular...this query was directed to me.
Locoid may be one trade name that may be available in your parts or perhaps Eumosone or Betnovate. Yes Zincoterm will also help more as an emollient. Cheers & Good Luck!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with lichen planus. Taking steroids. What is the permanent remedy ? 9 minutes later
Thanks and sorry was sending a mail to someone called XXXXXXX and got confused :(

So I can take Vozet - 10 mg and apply this locoid twice a day.. Should i consult some dermat? or should i take these medicines religiously and see if it works out?

And one more query - why one suffers from lichen planus? Is it due to bad immune system or is it due to some allergy
 
 
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
Lichen planus is definitely not due to an allergy & not because of a bad immune system either. The aeitology has many theories & autoimmune is one of them ....to be simplistic a touch akin to how one gets diabetes.
Yes you can try my suggestions for a month but it is always adviseable to go to a dermatologist nearest you.
Regds & here's to attaining good symptomatic relief! Cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor